Feedback on Nexium Side Effects and Usage, page 7
Nexium Side Effects
If you’ve used Nexium, please help others by sharing your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Gaining weight like crazy
I have been taking nexium for about a year now, and I have been gaining weight like crazy. But my diet and exercise levels have not changed. Is there any way to prevent the weight gain other then stopping the nexium?
AskDocWeb: It is difficult to increase exercise and eat less but that’s what it takes. The food you do eat needs to be better quality. It is a fight and the older you get the more effort it takes.
Subj: Shortness of breath and burning in chest
I have been taking Nexium (40 mg) every morning for past 3 weeks. At first it relieved my symptoms which consisted of shortness of breath and burning in my chest. However yesterday my symptoms all came back even though I took the nexium. Today its better but I can still feel some burning in my chest and still have shortness of breath. Is this normal for symptoms to come back for a short while or should I go back and see my doctor?
AskDocWeb: You can consider these symptoms red flags that signal a warning. It sounds like you better see your doctor.
Subj: I don’t feel quite so insane now
My doctor keeps insisting that Nexium has nothing to do with my weight gain. After reading through this web site, I don’t feel quite so insane! I have been on it for over a year and gained 15 lbs, which for me is 15% of my body weight. For the last 4 months, I’ve been tapering off of it and the weight gain has finally stabilized. I had to taper because I got a horrible rebound effect. I started by taking it only every other day, then every third day, and so on. I am still having episodes of heartburn about once a week but I have switched to Tagamet as I’ve read that some studies seem to indicate it may have a weight loss effect. Tagamet seems to be helping so far. I would advise anyone considering Nexium to try all the rest on your list first.
Subj: Nexium withdrawal?
Do you get side effects from stopping taking nexium? I have been taking for 2 years for a hiatus hernia stopped taking for 2 days and I feel on edge like having a panic attack.
AskDocWeb: Several people have reported withdrawal effects from discontinuing Nexium after long-term use.
Subj: Gained weight on Nexium
Count me in as one of those who has gained weight on Nexium. I go to the gym 5 times a week, eat very healthy small meals and have watched the scale climb. If I stop the Nexium, will the weight come off or am I stuck with it? Count me in on the vinegar protocol. Heartburn is better than being fat.
AskDocWeb: If you continue going to the gym 5 times a week then the weight should come off after discontinuing the Nexium.
Subj: I will not do that
I was given nexium for the problems I had with vioxx and another RA drug about five years ago. It worked when I was taking those drugs, however, I no longer take them. My doctor has always insisted that I stay on the nexium anyway. I now take chloriquine for my RA problem. The newer, more sophisticated medicines made me quite ill. The chloriquine at least has my RA situation somewhat managed but it gives me nausea. Every time I take it I get nauseated and sometimes throw up and many days cannot eat. I only weigh 98 pounds. No matter what I say my doctor refuses to give me something for nausea and insists I stay on the nexium. The nexium does not help my nausea so I just don’t take it. I was told by a friend and through articles I read on the Internet that many doctors get promotional bonus from the company that makes nexium for the number of prescriptions they write each year. Is this a possibility? My doctor just told me this morning to stop the chloriquine for two weeks and continue taking the nexium. I will not do that because I don’t have heartburn or acid reflux. Is there any feed back for this? Thank you,
AskDocWeb: There is a reason why your doctor wants you to take the Nexium. If you don’t follow your doctor’s advice then you are wasting several people’s time, your money and putting your health at risk. We suggest you tell your doctor when you disagree with him and explain why. That would give him the opportunity to explain why he thinks you should take the Nexium. And no, Doctors do not get promotional bonuses. They just receive samples and coupons to give to those patients who have no insurance.
Subj: Headache and erection problem
I took Lipator for first time, one pill yesterday. I started getting headache immediate after 45 minutes, now more than 24 hours, I still have headache, and feeling weak. The other thing I noticed I have not had any erection last nite, generally I have a excellent erection almost all nite. I am just 45 year old guy. I will stop taking this Lipator.
AskDocWeb: That sounds like a good idea.
Subj: Too much acid in my system
I have been taking Nexium once or twice a day now for 2 years. In the interim I have lost my taste and dry mouth but found out it was from a sinus infection. I feel like I have alot of acidity in my body, my mouth is extremely acid and when I wear my good silver watch my wrist turns black which I was told was too much acid in my system. Wouldn’t nexium help my acid problem? What should I do.
AskDocWeb: Having your wrist turn black from a silver watch is a problem. It sounds like you need to have blood work done to establish the nature of your problem. We doubt very much that Nexium would relieve this type of problem.
Subj: Ulcer symptoms returned
I have taken nexium for around 4 months. It has worked great until recently. I am under a bit more stress and it seems my ulcer symptoms have returned. Can your body become immune?
AskDocWeb: It may be that your condition has taken a turn for the worse. Nexium won’t work for a serious ulcer problem. Please consult with your doctor before it becomes worse.
Subj: Increasing dosage
I am currently taking 180mg of Nexium (80mg a.m./80mg p.m.) as well as 300mg Zantact before bedtime. I’ve been on Nexium for almost a year, increasing the dose every couple of months. The Nexium has healed my esophagus, but I still have a lot of breakthrough. What are the long-term effects of this high of dosage???
AskDocWeb: We have not found any studies that extended beyond twelve months. You shouldn’t increase your dose of Nexium without your doctor’s consent, especially since you are having a breakthrough. It sounds like you should see a gastroenterologist to make sure the Nexium isn’t covering up a more serious condition.
Subj: Want to quit taking Nexium
I have been on Nexium for 5 years. The last two scopes found my stomach completely normal. The Hiatus Hernia that was diagnosed as severe, is now only a mild problem. I want to quit taking Nexium because not only is it over the top expensive, but I am experiencing colitis and other digestive ailments (not severe). Any suggestions as to how to do this easily, with the least amount of pain?
AskDocWeb: Mild cases of pseudomembranous colitis usually respond to discontinuation of Nexium but you should consult with a gastroenterologist before discontinuing, you don’t want to mess things up and make it worse.
Subj: Nexium hair loss?
On 7/5/2006, Is there any evidence that Nexium causes some hair loss or breakage? Louise AskDocWeb: “No.” If you go here (PDF file), you will find that hair loss IS a possible side effect.
AskDocWeb: The product you are referring to is Nexium Hp7. That is not just Nexium but a combination of different medications; Nexium, Amoxil (amoxycillin (A)), and Klacid (clarithromycin (C)). Our answer refers to the use of Nexium by itself. Combining two or more medications can produce side effects that each drug by itself may not produce.
Subj: How long?
How long does it take before the nexium starts to work?
AskDocWeb: Without knowing your situation it’s hard to tell but it should start working within hours of taking the first one.
Subj: Visual disturbances
I took nexiun for hietl hernia to reduce reflux at night. I had visual disturbances I believe caused by nexiun, it might work on tear ducts, reduced eye moisture as well as acid pumps. Has this ever been reported or not?
AskDocWeb: Please consult with your physician about the visual disturbances, that should not be happening.
Subj: Red rash
Since I started taking nexium my right arm has broke out with a red rash. Should I stop taking this drug?
AskDocWeb: If it’s an allergic reaction, discontinuing would be a good idea. Consult your doctor to find out and perhaps an alternative to Nexium.
Subj: Numbness in my stomach and colon
I have been diagnosed with gastritis and diverticulitis and have taken Nexium for 2-3 years now. Currently, I am experiencing a sensation of numbness in my stomach and colon and would like to know if this is a side effect of this med?
AskDocWeb: It is not a listed side effect but it sounds serious enough to consult with a gastroenterologist for help, and don’t put it off. Read more feedback about Nexium.
Report – 4 – 5 – 6 – Page 7 – 8 – 9 – 10 – 11 – Last Page 64
If you find this page useful share it with others. Use the form below to ask a question about side effects or share your experience with Nexium. Please note that all addresses are held confidential.